Heavy Rain, Duval
- When
- September 6, 9:30 PM EST
- Where
- Duval County, Jacksonville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
85 inches of rainfall between 4-10 pm local time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter reported 3.85 inches of rainfall between 4-10 pm local time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 8:40 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT TUE SEP 6 2005
.UPDATE...IT FEELS LIKE MONSOON SEASON HAS ARRIVED. MULTIPLE BANDS
OF SHOWERS WITH VERY HEAVY RAINS HAVE INUNDATED THE COASTAL COUNTIES
THIS EVENING AND ARE SPREADING WELL INLAND BEFORE FIZZLING. THESE
SHOWERS HAVE PRODUCED WINDS GUSTS OF 40 TO 50 MPH ALONG THE COAST.
MOS GUIDANCE INDICATES SUSTAINED WINDS AROUND 20 KT WILL CONTINUE
OVERNIGHT AND HAVE EXTENDED THE LAKE WIND ADVISORY FOR COASTAL AREAS
BUT ALLOWED IT TO EXPIRE INLAND. NUMEROUS SHOWERS MAY STILL PRODUCE
WINDS GUSTS OF 20 TO 30 MPH INLAND BUT SUSTAINED WINDS WILL BE 15
MPH OR LESS.
SEVERAL REPORTS OF STREET FLOODING OF 4-5 INCHES HAVE BEEN REPORTED
AS WELL AS ONE REPORT OF A FOOT OF WATER AT AN INTERSECTION. HAVE
ISSUED SEVERAL URBAN AND SMALL STREAM FLOOD ADVISORIES AS THESE RAIN
BANDS MOVE OVER THE AREA. DUE TO HEAVY RAINS THAT ARE EXPECTED TO
CONTINUE PERIODICALLY FOR ANOTHER 36 HOURS...HAVE ISSUED A FLOOD
WATCH FOR THE NEAR COASTAL COUNTIES OF NE FLORIDA. HAVE CONFINED THE
FLOOD WATCH TIME FRAME TO WHEN NOREASTER CONDITIONS ARE EXPECTED.
BEYOND THURSDAY MORNING...THE RAINFALL AMOUNT IS DEPENDENT ON WHAT
T.D. 16 DECIDES TO DO.
HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK...LAKE WIND ADVISORY AND
ZONES TO REFLECT THESE CHANGES.
&&
.MARINE...SEAS HAVE BEEN RUNNING 13 FT FOR 3 HOURS AT BUOY 41012
WHICH IS 43 NM EAST OF ST AUGUSTINE. A SAME TIME A LARGE AREA OF
SHOWERS COVERED THE ENTIRE COASTAL WATERS. SINCE MOST OF THIS HAS
MOVED INLAND LEAVING ONLY A FEW BANDS OF SHOWERS...WILL WAIT FOR THE
00Z AND POSSIBLY 01Z OBS BEFORE GOING THAT HIGH IN THE EVENING
FORECAST. IF SEAS DO NOT SUBSIDE...WILL GO WITH 9 TO 13 FT. ALSO
WINDS HAVE BEEN AROUND 25G30 KT AND IF THIS CONTINUES WILL BUMP UP
WINDS. OTHERWISE WILL NOT CHANGE WINDS...BUT WOULD AT LEAST GO WITH
8 TO 12 FT FOR SEAS.
NO REASON TO LOWER THE HIGH SURF ADVISORY THIS EVENING. TIDAL LEVELS
ARE RUNNING A SOLID 2 FT ABOVE PREDICTIONS...AND VALUES ARE NEARING
THRESHOLDS THAT MAY CAUSE MINOR COASTAL FLOODING. WILL LIKELY UPDATE
THE COASTAL FLOOD STATEMENT...WHICH ALSO HEADLINES THE HIGH SURF
ADVISORY...TO REFLECT THIS. FOR ANYONE DARING ENOUGH TO VENTURE NEAR
THE SURF OVERNIGHT A HIGH RISK OF RIP CURRENTS WILL ALSO CONTINUE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 AM FOR THE FOLLOWING ZONES:
DUVAL...FLAGLER...NASSAU...AND PUTNAM.
HIGH SURF ADVISORY UNTIL 5 AM THU FOR THE FOLLOWING ZONES:
DUVAL...FLAGLER...NASSAU...AND ST JOHNS.
FLOOD WATCH UNTIL 10 AM THU FOR THE FOLLOWING ZONES:
CLAY...DUVAL...FLAGLER...NASSAU...PUTNAM...AND ST JOHNS.
GA...LAKE WIND ADVISORY UNTIL 6 AM FOR THE FOLLOWING ZONES:
COASTAL CAMDEN...COASTAL GLYNN.
HIGH SURF ADVISORY UNTIL 5 AM THU FOR THE FOLLOWING ZONES:
COASTAL CAMDEN AND COASTAL GLYNN.
MARINE...SMALL CRAFT ADVISORY UNTIL THU MORNING FOR THE FOLLOWING
ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 60 NM.
&&
MKT/MZHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 810 PM EDT TUE SEP 6 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-070500- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 810 PM EDT TUE SEP 6 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...LAKE WIND ADVISORY FOR COASTAL COUNTIES... ...HIGH SURF ADVISORY IN EFFECT ALONG THE GEORGIA COAST... ...MINOR BEACH EROSION AND SHALLOW COASTAL FLOODING POSSIBLE AT TIMES OF HIGH TIDE ELSEWHERE ALONG THE COAST... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... ...FLOOD WATCH FOR COASTAL COUNTIES AS WELL AS CLAY AND PUTNAM COUNTIES... THE COMBINATION OF HIGH PRESSURE TO THE NORTH AND TROPICAL DEPRESSION SIXTEEN TO THE SOUTH HAS RESULTED IN A STRONG NORTHEAST FLOW ACROSS THE AREA. SUSTAINED WINDS 20 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THE EVENING...ESPECIALLY ACROSS EASTERN PARTS OF THE AREA WHERE A LAKE WIND ADVISORY IS IN EFFECT. REFER TO THE LATEST LAKE WIND ADVISORY FOR MORE INFORMATION. FOR THE COASTAL AREAS...THE LOCAL NORTHEASTER WILL CONTINUE THROUGH TONIGHT. THIS STRONG NORTHEAST FLOW HAS RESULTED IN SMALL CRAFT ADVISORIES FOR ALL COASTAL WATERS. HIGH SURF HAS DEVELOPED ALONG THE ENTIRE COAST WITH BREAKERS TO NEAR 7 FEET ALONG THE GEORGIA PORTION...PROMPTING A HIGH SURF ADVISORY. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE NEAR TIMES OF HIGH TIDE. SEE THE LATEST COASTAL HAZARD MESSAGE FOR MORE INFORMATION. THE INCREASED WIND AND SWELL ACTION WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. SMALL CRAFT SHOULD REMAIN IN PORT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS AND RACE RAPIDLY INLAND AS WE PROGRESS THROUGH THE DAY. THIS ACTIVITY WILL BE CAPABLE OF PRODUCING WIND GUSTS 40 TO 50 MPH AS WELL AS PERIODS OF VERY HEAVY RAINFALL. SOME AREAS MAY BEGIN TO EXPERIENCE SOME TRAINING OF SHOWERS ALLOWING THE SAME AREAS TO RECEIVE RAINFALL FOR AN EXTENDED PERIOD OF TIME. MINOR LOCALIZED FLOODING WILL BE POSSIBLE IN THESE LOCATIONS. REFER TO LATEST FLOOD STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TROPICAL DEPRESSION SIXTEEN IS FORECAST TO MOVE SLOWLY NORTH- NORTHWEST AND GRADUALLY ORGANIZE OVER THE NEXT FEW DAYS. IT IS MUCH TOO EARLY TO SPECULATE ON DIRECT IMPACTS FOR THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AREA. WHAT IS CERTAIN IS THE STRONG LOCAL NORTHEASTER WILL CONTINUE THROUGH THURSDAY MORNING WITH A CONTINUATION OF HIGH SURF...MINOR COASTAL FLOODING AND HEAVY RAINFALL. HEAVIEST RAINFALL IS LIKELY TO BE EAST OF US 301 THROUGH THURSDAY MORNING. DEPENDING UPON THE EXACT MOVEMENT AND FUTURE INTENSITY OF THE STORM...TROPICAL STORM CONDITIONS ARE POSSIBLE OVER SOME PORTION OF THE REGION ON THURSDAY AND FRIDAY. INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST NATIONAL HURRICANE CENTER FORECAST AND STATEMENTS FROM NATIONAL WEATHER SERVICE JACKSONVILLE ON THE THIS SYSTEM. SMALL CRAFT SHOULD REMAIN IN PORT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK/TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EDT TUE SEP 6 2005 FLZ032-033-037-062200- CLAY-PUTNAM-ST. JOHNS- 507 PM EDT TUE SEP 6 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 600 PM EDT... AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS CENTERED ALONG A LINE EXTENDING FROM 15 MILES EAST OF ST. AUGUSTINE TO 3 MILES NORTHWEST OF BOSTWICK...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF ST. AUGUSTINE BEACH TO 11 MILES NORTH OF PALATKA...MOVING SOUTHWEST AT 30 MPH. THIS CLUSTER OF SHOWERS WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE... PICOLATA...BAKERSVILLE...BOSTWICK...ST. AUGUSTINE SOUTH...DUPONT CENTER...ST. AUGUSTINE SHORES AND ELKTON THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470235.